NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, November 26, 2015
Risks of Stopping Lupron Injections
I have been receiving lupron injections every three month since my prostate surgery (18) months ago. I have no trace PSA on my last examination. What is the risk of stopping the Lupron injections as I have totally lost my sex drive. If I stop taking the injections and have a consequent PSA rise, can I once again go back on the injections? I have not had a PSA reading since my surgery.
You should check with your urologist. If your PSA is in the undetectable range the medication can be stopped and started again if the PSA begins to rise. It would also be important to know what the pathology report was on the radical prostatectomy specimen and also what your PSA was prior to the operation. These two facts can be helpful in predicting the likelihood of recurrence.
Martin I Resnick, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University